Jump to content
CrazyBoards.org

No way out of oculogyric crisis -any suggestions?


Recommended Posts

Hi all. I am on zuclopenthixol and have been getting severe oculogyric crisis three to four times a week. Each episode lasts around 5 hours, and it's pretty unbearable. I have recently been taking promethazine to counter the oculogyric crisis, but it seems as though I need more and more each time.

I have spoken to my doctor about it, and he doesn't want to change meds, as I am on a community treatment order, which means I am required by law to have medication in the form of an injection, every two weeks. Can anyone recommend what I can say to him or what I can do about it? Maybe get a lawyer, perhaps?

Can anyone recommend a medication (in injection form) other than risperidone or clopixol that doesn't cause oculogyric crisis?

I really need help.

Edited by Annoyed113
Link to comment
Share on other sites

I'm not familiar with Zuclopenthixiol as it is not approved for use here in the USA.  And I'm not familiar with using Phenergan to counter dystonic reactions.  Has your doc considered the more commonly used medications to counter EPS?  Here, the most commonly prescribed are Cogentin, Artane and Amantadine.

Link to comment
Share on other sites

Just because one med causes a dystonic reaction doesn't mean another one will even if has the potential to do so. Is there some reason you are taking zuclopenthixol and not another med?

 

My advice is to talk to your pdoc. Emphasize that this side effect is absolutely intolerable to you and that something must be done. Your doctor should listen to you, CTO or not.

Link to comment
Share on other sites

Hi all, thanks for all your help.

I have tried haldol and have had oculogyric crisis accompanied with vomiting on this med. I wouldn't consider trying it again.

Concerning benztropine, I have tried that from1mg, to even 6mg, which did not work in resolving the eye rolling.

I am considering paliperidone (but it's a metabolite of risperidone, which gives me oculogyric crisis), and flupenthixol, but I have read online that people have had oculogyric crisis from those as well.

I have read that it could just be from being on antipsychotics for too long, and I wish I could persuade my doc that I don't need to be taking them anymore, but he just won't listen.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...